Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

How is bronchitis of bacterial origin treated ?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
I was diagnosed with a chest infection 2 weeks ago and was given a course of Amoxillin for 7 days. I finished the course but I am still coughing up yellow phlegm and today I feel tired and the breathlessness is back. Do I need to return to my doctor? I am 59.
Posted Fri, 4 May 2012 in Lung and Chest disorders
Answered by Dr. Naveen Kumar 1 hour later

Thanks for the query.

Cough with yellowish expectoration could be due to Bronchitis of bacterial origin.

Plain Amoxycillin would not be enough to treat your problem. You require an appropriate antibiotic and a mucolytic to reduce the mucus production and to control the cough.

The sputum has to be sent for culture and sensitivity to find out the most suitable antibiotic which can respond to this condition.

Also, you require a repeated examination by a good physician (internist) to analyze the severity of the condition and further management.

You can also try doing steam inhalation and drink plenty of warm water which will help in reducing the mucus production and the cough.

Hope I have answered your query, if you have any more doubts you are welcome to ask me.

Wishing you speedy recovery.

Dr. Naveen Kumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor